This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
How long does it take to withdraw from Celexa? I have been on only 10mg. for about 8 months now, currently am weening off first started taking 10mg every other day, now every other two days, noticed a little bit of dizziness, is this normal, and what other symptoms should I expect and how long before it is complety out of system. Thank you
Abrupt discontinuation of most of the Serotonin Specific Reuptake Inhibitor (SSRI) medications (including Celexa, Paxil, Zoloft, and Luvox may cause a "Discontinuation Syndrome". This relatively rare syndrome is characterized by symptoms such as dizziness, nausea, vomiting, lethargy, irritability, vivid dreams, and insomnia. The risks of these occuring are decreased by tapering the medication over a few weeks. Symptoms are usually self-limiting, and resolve within two to three weeks. After discontinuing Celexa, it will be out of your system within a week.
I had been on Celexa for a year, ultimately 60mg. I just weaned over a period of 2 weeks, decreasing from 60mg, down to 40mg, then 20mg. Several days after being completely off Celexa I woke up feeling dizzy. By later that day I was vomiting from the dizziness. I have also been experiencing carbohydrate and animal protein cravings. I am a vegeterian. It's been over a week, and although the vomiting last occurred several days ago, the dizziness and food cravings have relentlessly persisted.
I have been forced to use dramamine and benedryl as suggested by my PCP. I understand that the Celexa is now completely out of my system, as it's been over a week, but when can I expect the withdrawl (withdrawal) symptoms to end? I am feelinig a bit concerned and nervous that it may never go away.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.